Hospital Stay and Day Hospital

Tuesday I was admitted to hospital. I had a nervous breakdown, caused by Abilify in part, plus constant stress, health problems, etc. I’m being treated on the short term ward, I will be here about 4 more days while my team  changes my meds and monitors the  response.

The  Abilify was removed instantly, a nurse told me those two drugs don’t work well together anyway.  Instead I’ve now  been put on Seroquel , 100 mg at night, 50 mg 2x day. We will see if it helps stabilize my mood, lift my depression, help me sleep, and decrease agitation, suicidal urges etc. Hopefully it won’t make me get fat, maintaining my weight is very important to me.  Or to doped up, don’t like that either.
I’m also going to be starting their Day Hospital here, in about 3 or 4 weeks.   The problem with that is I will need a place to stay in the city for the 6 week program as I can’t travel 1 hr. each way 4 times a week with my CFS. They will be  lodging me at the Point pleasant Lodge, it’s free, covered by my Disability Assistance, and they have a shuttle to take me back and forth to the hospital. or I can walk in around 15 minutes..  I will receive food vouchers to use at their restaurant. All other incidentals are my responsibility, as are my meds. The Lodge

I will be far from my family for 6 weeks. which will be hard on us all, especially my boyfriend :’(.   But I need to take care of myself, or I can’t be a help to anyone and if I killed myself….well they tell me its one of the most traumatic events for remaining family members to go through and I don’t want to do that to my family.
I’ll be posting updates to this entry as things transpire.  Wish me luck!

P.S.   I am on a very small unit, there are only 5 of us. The nurses are AMAZING, and my shrink is very sweet. My while team is wonderful and the people on the ward with me are very nice.  I feel safe here and my brain and body are resting for the first time in a month.

Advertisements

9 comments on “Hospital Stay and Day Hospital

  1. tessf says:

    I had to go in in December. It really helped. Just drinking enough water and resting away from everything. . . I hope it’s the same for you. xo

    • desdemonad says:

      could of done with another week to see how my meds are going to react but….no rest for the wicked! LOL

      • tessf says:

        I know how that goes. I wanted to stay a few more days but when I start going around the place trying to cheer everyone else up, they get the boot out. 🙂

      • desdemonad says:

        ha ha i suppose they think it means you feel better ,but that’s not always the case. I spent my time mostly isolating myself, something i do when depressed, no cheering anyone up for me, too down. Feel a bit better now, though my seroquel is making me kinda like a zombie, but i guess your body adjusts in a few weeks to that, hope so, Thanks for your comment, cheers, dee

        On Sun, Jun 9, 2013 at 11:05 AM, The Wind Blows All Over:Depression,

      • tessf says:

        Oh, that’s how it goes the first few days for me too. Just sleep and eat and drink water. 🙂 I hope the new meds get you where you need to be. 🙂

  2. twinmama27 says:

    Seroquel is rough, at least it was for me. It just made me sleep like crazy – but maybe I needed to, who knows. I am glad your hospital stay is productive, they aren’t always. Keep at it – recovery is doable – I promise.

    • desdemonad says:

      Thanks TM27, so far I find I’m still not sleeping on the seroquel 100 mg at night, just makes me dopey after i wake up after 6 hours or so sleep. Take 50 mg 2x/day too, and again, just makes me stupid. but i think i still have Abilify in my system which caused severe insomnia. Thanks for your post, likes etc. Take good care of yourself, Dee

  3. Hi. Tbanks for following my blog. I just started taking abilify, what was the second med, may i ask. I basically got to the point of a nervous breakdown and the abilify is what they gave me along w/putting me back on a lower dosage ofwellbutrin that i had taken and recenly took me off. I want to make sure i dont end up back where i was. My best wishes to you. We always have to take care of ourselves first. Angie

  4. desdemonad says:

    Hi Angie, I’m not sure about the ‘second drug’, I can tell you I take now Seroquel, Clonazepam, and Paxil for my mental health issues. I take 3 mg Clonazepam spread out every 8 hours, 50 mg Paxil, and total of 150 mg Seroquel now. I LOVED the Abilify, it made me feel energetic, creative, no mood swings, depression cleared up and all the inner turmoil and stress ended. I didn’t even have to take my clonazepam except at night for sleep. BUT…it caused me to start sleeping only 3 hours at a time, and maybe I’d get in another 2 hours later if I was lucky, I was eating constantly, smoking like I never smoked before (I went from 8 cigs a day to a pack a day, and then I started to bloat real bad. If the side effects were not there it would have been a wonder drug, but they were just to hard for me to handle, Couldn’t put on shoes from bloating, asthma acted up from all the smoking, gained 10 lbs, and was only getting 3-5 hours sleep a day. That’s what really took it’s toll on me, driving me into hospital. I hope Abilify works for you, I have chronic fatigue syndrome and my body reacts very, very strangely to drugs, so you might not have to worry. What dose did they put you on, if you don’t mind my asking. I started at 1 mg as an adjunct to my paxil, we tried halving that when i started having problems, but all that did was reduce its effectiveness and same side effects,, so,,no good for me.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s